Numerical approximation of Levy–Feller diffusion equation and its probability interpretation

Zhang, H., Liu, Fawang, & Anh, Vo V. (2007) Numerical approximation of Levy–Feller diffusion equation and its probability interpretation. Journal of Computational and Applied Mathematics, 206(2), pp. 1098-1115.

View at publisher


In this paper, we consider the Levy–Feller fractional diffusion equation, which is obtained from the standard diffusion equation by replacing the second-order space derivative with a Riesz–Feller derivative of order and skewness θ (|θ|min{α,2-α}). We construct two new discrete schemes of the Cauchy problem for the above equation with 0<α<1 and 1<α2, respectively. We investigate their probabilistic interpretation and the domain of attraction of the corresponding stable Levy distribution. Furthermore, we present a numerical analysis for the Levy–Feller fractional diffusion equation with 1<α<2 in a bounded spatial domain. Finally, we present a numerical example to evaluate our theoretical analysis.

Impact and interest:

18 citations in Scopus
Search Google Scholar™
16 citations in Web of Science®

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

Full-text downloads:

219 since deposited on 30 Oct 2007
8 in the past twelve months

Full-text downloads displays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.

ID Code: 10482
Item Type: Journal Article
Refereed: Yes
Keywords: Numerical approximation, Levy–Feller diffusion, Riesz–Feller potential, Stable probability distributions, Markovian random walk, Stability and convergence
DOI: 10.1016/
ISSN: 0377-0427
Divisions: Past > QUT Faculties & Divisions > Faculty of Science and Technology
Copyright Owner: Copyright 2007 Elsevier
Copyright Statement: Reproduced in accordance with the copyright policy of the publisher.
Deposited On: 30 Oct 2007 00:00
Last Modified: 29 Feb 2012 13:21

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page